Research

Geometric solitary waves in a 2D mass-spring lattice


Reference:

Friesecke, G. and Matthies, K., 2003. Geometric solitary waves in a 2D mass-spring lattice. Discrete and Continuous Dynamical Systems - Series B, 3 (1), pp. 105-144.

Related documents:

[img]
Preview
PDF (Author's accepted version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (282kB) | Preview

    Official URL:

    http://dx.doi.org/10.3934/dcdsb.2003.3.105

    Abstract

    The existence of longitudinal solitary waves is shown for the Hamiltonian dynamics of a 2D elastic lattice of particles interacting via harmonic springs between nearest and next nearest neighbours. A contrasting nonexistence result for transversal solitary waves is given. The presence of the longitudinal waves is related to the two-dimensional geometry of the lattice which creates a universal overall anharmonicity.

    Details

    Item Type Articles
    CreatorsFriesecke, G.and Matthies, K.
    DOI10.3934/dcdsb.2003.3.105
    DepartmentsFaculty of Science > Mathematical Sciences
    Publisher Statementfrieseckematthiesnew.pdf: This is a pre-copy-editing, author-produced PDF of an article accepted for publication in Discrete and Continuous Dynamical Systems - Series B following peer review. The definitive publisher-authenticated version Friesecke, G & Matthies, K 2003, 'Geometric solitary waves in a 2D mass-spring lattice' Discrete and Continuous Dynamical Systems - Series B, vol 3, no. 1, pp. 105. is available online at: http://dx.doi.org/10.3934/dcdsb.2003.3.105
    RefereedYes
    StatusPublished
    ID Code7336

    Export

    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...